Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 68, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 27, 2025, 4:00 PM CDT for 4 counties in Kentucky. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2025, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 27, 2025, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen County, KY, Logan County, KY, Simpson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:00 PM CDT | FLOOD | 4 Nne Prices Mill, KY | Water over the roadway at 6000 Russellville Road. |
| Jun 27, 4:54 PM CDT | FLASH FLOOD | Plano, KY | Flash flooding now covering roadways in Plano. |
| Jun 27, 4:56 PM CDT | FLASH FLOOD | 3 Nne Rapids, KY | Vehicle stuck in flood waters. Water roughly knee deep and up to the vehicle bumper. |
| Jun 27, 5:07 PM CDT | FLASH FLOOD | Rapids, KY | Rapids Rd and Hickory Flat-Rapids Rd flooded. |
| Jun 27, 5:41 PM CDT | FLASH FLOOD | 2 Wsw Gold City, KY | Gold City Rd flooded just past Loving Chapel Rd. |
| Jun 27, 5:58 PM CDT | FLASH FLOOD | 2 W Mt. Arieal, KY | Gold City Road bridge is flooded over Middle Fork Drakes Creek. Also a tree hanging very low to the roadway. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2306 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337
WGUS53 KLMK 272100
FFWLMK
KYC003-141-213-227-280000-
/O.NEW.KLMK.FF.W.0068.250627T2100Z-250628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
400 PM CDT Fri Jun 27 2025
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Allen County in south central Kentucky...
Eastern Logan County in south central Kentucky...
Simpson County in south central Kentucky...
Southwestern Warren County in south central Kentucky...
* Until 700 PM CDT.
* At 400 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bowling Green, Scottsville, Anderson, Franklin, Auburn, Woodburn,
Hillsdale, Matlock, Salmons and Mcelroy Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3700 8669 3670 8597 3665 8596 3665 8651
3663 8656 3665 8659 3665 8679 3703 8681
FLASH FLOOD...RADAR INDICATED
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:05 PM CDT, 1 hour 55 minutes earlier. Its key messages:
- * Heat Advisory continues through this evening. * Chances for mainly afternoon/evening showers and storms each day through Tuesday. * Less humid conditions arrive next Wednesday and Thursday.
Area forecast discussion, Jun 27, 2:05 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
305 PM EDT Fri Jun 27 2025
.KEY MESSAGES...
* Heat Advisory continues through this evening.
* Chances for mainly afternoon/evening showers and storms each day
through Tuesday.
* Less humid conditions arrive next Wednesday and Thursday.
&&
.SHORT TERM /THROUGH SATURDAY/...
Issued at 303 PM EDT Fri Jun 27 2025
High pressure ridging that has dominated our hot weather this past
week is weakening and getting pushed east by troughing coming over
the Midwest. A surface front will approach but wash out north of the
area this weekend. That will bring more widespread coverage of
rainfall Saturday. Again, not talking about all day rainfall, but it
will be active and the number of storms we expect should keep
temperatures from climbing as much as this week. That same coverage
should help limit severe potential as well, but with above-normal
precipitable waters we will have to watch for localized flooding.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 303 PM EDT Fri Jun 27 2025
Rain chances stay up Sunday as we don't get a true frontal passage
Saturday. The moist airmass will remain in place Sat. night through
at least Monday night. NBM even goes with categorical pops (80-100
percent) for Monday. Again, given the moist airmass in place, we
will have to watch for areas that receive multiple storms. Current
WPC outlook shows a marginal risk for flooding, but I wouldn't be
surprised to see an upgrade to slight risk there are we narrow down
the forecast over the weekend.
Tuesday we should get a frontal passage to give us a couple of dry
days for midweek. Another trough looks to pass by Thu/Fri time, but
it won't have as much moisture to work with, so NBM has slight
chance pops for now on Friday. Temperatures should stay more
seasonable for highs this period, though lows early in the week
will be above normal with the moisture in the region.
&&
.AVIATION /18Z TAFS THROUGH 00Z SUNDAY/...
Issued at 122 PM EDT Fri Jun 27 2025
Current line of storms active from KBWG to west or KLEX/KRGA. Some
anvil debris moving towards KSDF may delay onset there a few hours.
Otherwise loss of daytime heating should quiet things down this
evening. Winds generally will be light or a little from the south
overnight. Additional showers/storms should fire up late morning
early afternoon Saturday. Otherwise expect VFR conditions.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
INZ076>079-083-084-089>092.
&&
SHORT TERM...RJS
LONG TERM...RJS
AVIATION...RJSHazardous weather outlook, Jun 27, 2:39 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 339 PM EDT Fri Jun 27 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-281945- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 339 PM EDT Fri Jun 27 2025 /239 PM CDT Fri Jun 27 2025/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/louisville on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms are forecast this afternoon, and could produce localized heavy rainfall and brief gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Chances for afternoon showers and thunderstorms will remain through the weekend. Gusty winds, heavy rain and lightning are the main threats. .SPOTTER INFORMATION STATEMENT... Spotters should report any stronger wind gusts or higher rainfall totals or flooding. GENERAL STORM MOTION OF THE DAY: Storms will move northeast at 10 to 15 mph Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RJS
In the hours before
Local storm report, Jun 27, 3:05 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
405 PM EDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM Hail Plano 36.88N 86.42W
06/27/2025 M0.50 Inch Warren KY Trained Spotter
&&
EBWSpecial weather statement, Jun 27, 3:07 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Louisville KY
407 PM EDT Fri Jun 27 2025
KYZ025-028-029-272030-
Bullitt KY-Meade KY-Hardin KY-
407 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MEADE...WESTERN
BULLITT AND NORTHEASTERN HARDIN COUNTIES THROUGH 430 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Elizabethtown, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shepherdsville, Radcliff, Vine Grove, Muldraugh, West Point, Cupio,
Barrallton, Belmont, Grahamton, and Pitts Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3779 8598 3791 8609 3806 8580 3798 8572
3787 8571
TIME...MOT...LOC 2007Z 242DEG 19KT 3788 8596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, Jun 27, 3:21 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
321 PM CDT Fri Jun 27 2025
KYZ024-026-027-272045-
Grayson KY-Ohio KY-Breckinridge KY-
321 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GRAYSON...
SOUTHWESTERN BRECKINRIDGE AND EAST CENTRAL OHIO COUNTIES THROUGH 345
PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Hartford, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Narrows, Olaton, Hites Falls, Shreve, Dempster, Rockvale, Tousey,
Glen Dean, Falling Branch, and Yeaman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3748 8673 3757 8677 3766 8654 3758 8648
3749 8651
TIME...MOT...LOC 2021Z 254DEG 17KT 3753 8669
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BJSSpecial weather statement, Jun 27, 3:28 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
328 PM CDT Fri Jun 27 2025
KYZ070-072-073-272100-
Logan KY-Simpson KY-Allen KY-
328 PM CDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LOGAN...SIMPSON AND
SOUTHWESTERN ALLEN COUNTIES THROUGH 400 PM CDT...
At 328 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 11 miles north of Cross Plains. These storms were
nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Russellville, Franklin, Adairville, Hillsdale, Black Jack, Hilltop,
Neosheo, Dennis, Clare, and Geddes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3665 8659 3665 8691 3687 8690 3681 8644
3665 8631 3665 8651 3663 8656
TIME...MOT...LOC 2028Z 016DEG 3KT 3671 8666
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BJSSpecial weather statement, Jun 27, 3:47 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Louisville KY
347 PM CDT Fri Jun 27 2025
KYZ026-027-272115-
Grayson KY-Ohio KY-
347 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL GRAYSON AND EAST
CENTRAL OHIO COUNTIES THROUGH 415 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Hartford, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Horse Branch, Olaton, Steff, Hites Falls, Jugville, Tousey, Yeaman,
Short Creek, Do Stop, and Pine Knob.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3747 8674 3758 8671 3754 8645 3739 8656
TIME...MOT...LOC 2047Z 287DEG 12KT 3749 8665
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BJSLocal storm report, Jun 27, 3:57 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
457 PM EDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM Tstm Wnd Dmg 1 S Plano 36.87N 86.42W
06/27/2025 Warren KY Fire Dept/Rescue
Trees down and blocking roadways in Plano.
&&
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:16 PM CDT | Special Weather Statement | LMK | Clark | 29 min |
| Jun 27, 10:23 AM CDT | Special Weather Statement | LMK | Hart | 37 min |
| Jun 27, 11:04 AM CDT | Special Weather Statement | LMK | Marion | 26 min |
| Jun 27, 11:24 AM CDT | Special Weather Statement | LMK | Green | 36 min |
| Jun 27, 11:34 AM CDT | Special Weather Statement | LMK | Marion | 26 min |
| Jun 27, 11:45 AM CDT | Special Weather Statement | LMK | Green | 30 min |
| Jun 27, 11:50 AM CDT | Special Weather Statement | LMK | Barren | 25 min |
| Jun 27, 11:55 AM CDT | Special Weather Statement | LMK | Taylor | 35 min |
| Jun 27, 12:13 PM CDT | Special Weather Statement | LMK | Marion | 32 min |
| Jun 27, 12:16 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 29 min |
| Jun 27, 12:18 PM CDT | Special Weather Statement | LMK | Barren | 27 min |
| Jun 27, 12:28 PM CDT | Special Weather Statement | LMK | Hart | 32 min |
| Jun 27, 12:32 PM CDT | Special Weather Statement | LMK | Taylor | 28 min |
| Jun 27, 12:36 PM CDT | Special Weather Statement | LMK | Taylor | 24 min |
| Jun 27, 12:51 PM CDT | Special Weather Statement | LMK | Hart | 24 min |
| Jun 27, 12:58 PM CDT | Special Weather Statement | LMK | Hart | 32 min |
| Jun 27, 1:01 PM CDT | Areal Flood Advisory | LMK | Allen, Barren | 119 min |
| Jun 27, 1:02 PM CDT | Areal Flood Advisory | LMK | Adair, Casey, Marion, Taylor | 118 min |
| Jun 27, 1:03 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 27 min |
| Jun 27, 1:07 PM CDT | Special Weather Statement | LMK | Casey | 23 min |
| Jun 27, 1:12 PM CDT | Areal Flood Advisory | LMK | Hart | 3 hr |
| Jun 27, 1:18 PM CDT | Special Weather Statement | LMK | Woodford | 27 min |
| Jun 27, 1:21 PM CDT | Areal Flood Advisory | LMK | Adair, Green, Hart, Metcalfe | 114 min |
| Jun 27, 1:21 PM CDT | Special Weather Statement | LMK | Green | 24 min |
| Jun 27, 1:37 PM CDT | Special Weather Statement | LMK | Anderson | 23 min |
| Jun 27, 2:03 PM CDT | Areal Flood Advisory | LMK | Adair, Cumberland, Metcalfe | 117 min |
| Jun 27, 2:06 PM CDT | Special Weather Statement | LMK | Hardin | 24 min |
| Jun 27, 2:09 PM CDT | Special Weather Statement | LMK | Cumberland | 51 min |
| Jun 27, 2:13 PM CDT | Special Weather Statement | LMK | Franklin | 47 min |
| Jun 27, 2:17 PM CDT | Special Weather Statement | LMK | Warren | 28 min |
| Jun 27, 2:26 PM CDT | Special Weather Statement | LMK | Henry | 49 min |
| Jun 27, 2:35 PM CDT | Special Weather Statement | LMK | Clark | 40 min |
| Jun 27, 2:40 PM CDT | Special Weather Statement | LMK | Bourbon | 35 min |
| Jun 27, 2:49 PM CDT | Special Weather Statement | LMK | Clinton | 26 min |
| Jun 27, 2:50 PM CDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Madison, Nicholas | 2 hr |
| Jun 27, 2:53 PM CDT | Special Weather Statement | LMK | Warren | 37 min |
| Jun 27, 2:55 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 35 min |
| Jun 27, 3:07 PM CDT | Special Weather Statement | LMK | Bullitt | 23 min |
| Jun 27, 3:18 PM CDT | Areal Flood Advisory | LMK | Allen, Logan, Simpson, Warren | 3 hr |
| Jun 27, 3:21 PM CDT | Special Weather Statement | LMK | Ohio | 24 min |
| Jun 27, 3:28 PM CDT | Special Weather Statement | LMK | Logan, Simpson | 32 min |
| Jun 27, 3:38 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson | 37 min |
| Jun 27, 3:47 PM CDT | Special Weather Statement | LMK | Ohio | 28 min |
| Jun 27, 4:07 PM CDT | Special Weather Statement | LMK | Warren | 23 min |
| Jun 27, 4:08 PM CDT | Special Weather Statement | LMK | Allen | 37 min |
| Jun 27, 4:30 PM CDT | Special Weather Statement | LMK | Butler | 45 min |
| Jun 27, 4:34 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Warren | 26 min |
| Jun 27, 4:54 PM CDT | Areal Flood Advisory | LMK | Butler | 2 hr |
| Jun 27, 4:59 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| Jun 27, 5:17 PM CDT | Special Weather Statement | LMK | Grayson | 43 min |
| Jun 27, 5:20 PM CDT | Areal Flood Advisory | LMK | Grayson, Ohio | 115 min |
| Jun 27, 5:21 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 24 min |
Nearby
Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.